Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Induced norms, states, and numerical ranges

Authors: Chi-Kwong Li, Edward Poon and Hans Schneider
Journal: Proc. Amer. Math. Soc. 132 (2004), 1501-1506
MSC (2000): Primary 47A12, 47A30, 15A60
Published electronically: September 18, 2003
MathSciNet review: 2053358
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that two induced norms are the same if and only if the corresponding norm numerical ranges or radii are the same, which in turn is equivalent to the vector states and mixed states arising from the norms being the same. The proofs depend on an auxiliary result of independent interest which concerns when two closed convex sets in a topological vector space are multiples of each other.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A12, 47A30, 15A60

Retrieve articles in all journals with MSC (2000): 47A12, 47A30, 15A60

Additional Information

Chi-Kwong Li
Affiliation: Department of Mathematics, College of William and Mary, P.O. Box 8795, Williamsburg, Virginia 23187-8795

Edward Poon
Affiliation: Department of Mathematics, Embry-Riddle Aeronautical University, 3200 Willow Creek Road, Prescott, Arizona 86301

Hans Schneider
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706

Keywords: Induced norms, vector states, mixed states, norm numerical ranges
Received by editor(s): December 9, 2002
Received by editor(s) in revised form: January 22, 2003
Published electronically: September 18, 2003
Additional Notes: Research partially supported by an NSF grant
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society